Alert archive / Rhode Island / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 111, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 28, 2006, 6:54 PM EDT for Newport County, Rhode Island; Bristol County, Massachusetts. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2006, 6:54 PM EDT (22:54 UTC)
- Expired
- Jul 28, 2006, 7:45 PM EDT
- In force
- 51 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Counties, with a storm outline in the text
Counties Bristol County, MA, Newport County, RI
The radar
The Boston radar (KBOX), 43 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 28, 1:00 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 10.9 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 151 J/kg
- Mixed-layer CIN
- -167 J/kg
- Mixed-layer LCL
- 1215 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KBOX 282254 SVRBOX MAC005-RIC005-282345- /O.NEW.KBOX.SV.W.0111.060728T2254Z-060728T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TAUNTON MA 654 PM EDT FRI JUL 28 2006 THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NEWPORT COUNTY IN RHODE ISLAND THIS INCLUDES THE CITY OF NEWPORT SOUTH CENTRAL BRISTOL COUNTY IN SOUTHEAST MASSACHUSETTS * UNTIL 745 PM EDT * AT 651 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR JAMESTOWN...OR ABOUT NEAR NEWPORT...AND MOVING EAST AT 40 MPH. THIS THUNDERSTORM WILL ALSO PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING AND VERY HEAVY DOWNPOURS. * THE SEVERE THUNDERSTORM WILL BE NEAR... PORTSMOUTH BY 700 PM EDT LITTLE COMPTON AND 8 MILES SOUTH OF TIVERTON BY 705 PM EDT 8 MILES SOUTH OF WESTPORT BY 710 PM EDT DARTMOUTH BY 715 PM EDT LAT...LON 4162 7133 4141 7141 4146 7092 4175 7096 $$ THOMPSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 4:05 PM EDT, 2 hours 49 minutes earlier.
Area forecast discussion, Jul 28, 4:05 PM EDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
405 PM EDT FRI JUL 28 2006
.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
A SEVER TSTM WATCH CONTINUES THROUGH 9 PM. IMPRESSIVE LINE OF SHOWERS
AND TSTMS FROM VERMONT THROUGH EASTERN NY TO EASTERN PA...ALL MOVING
NORTHEAST. UPPER TROF IN CENTRAL NY WILL MOVE THROUGH SOUTHERN NEW
ENGLAND OVERNIGHT AND MOVE EAST OF US AFTER 06Z. THE TROF IS
SUPPORTED BY THE 200 MB JET...WITH THE RIGHT ENTRANCE REGION MOVING
OVER SOUTHERN NEW ENGLAND ENTERING THE WESTERN ZONES AROUND 21Z AND
SWEEPING ACROSS DURING THE EVENING.
18Z LAPS SOUNDINGS FOR THE CT VALLEY SHOW DIRECTIONAL SHEAR (FROM
210 DEGREES AT SURFACE TO 270 DEGREES AT 20 THOUSAND FEET)...AND
0-3KM HELICITY AT 117. THIS IS ENOUGH TO AT LEAST SUPPORT GOOD
ORGANIZING OF THE STORMS TOWARD SEVERE LEVELS. PLENTY OF AVAILABLE
ENERGY WITH CAPES ESTIMATED AROUND 2300 J. PRECIPITABLE WATER VALUES
ARE AROUND 2.3 INCHES. SO THUNDERSTORMS TONIGHT WITH POTENTIAL
SEVERE...MAYBE SOME HEAVY DOWNPOURS.
THE AIRMASS DRIES A LITTLE AT THE SURFACE...DEW POINTS IN THE 60S
RATHER THAN THE 70S...WITH THE COLUMN SUFFICIENTLY DRY FOR CLEARING
OVERNIGHT AND EARLY SATURDAY. DAYTIME HEATING WILL POP SOME DIURNAL
CUMULUS BUT NO SHOWERS EXPECTED. WITH PLENTY OF SUN WE EXPECT FULL
MIXING...WITH 800 MB TEMPERATURES 13-14C THIS WOULD SUPPORT HIGHS OF
90 TO 95.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
IN THE LONGER TERM...LOOKS LIKE POSSIBLY AN ACTIVE WEEK FOR VARIOUS
REASONS. ANTICIPATING HOT CONDITIONS MUCH OF NEXT WEEK INTO
THU...THEN A STRONG COLD FRONT BRINGING MUCH COOLER CONDITIONS TO
REGION FOR LATE IN WEEK. RISK OF ORGANIZED SEVERE TSTMS ON THU...AND
MAY HAVE TO DEAL WITH A MCS OR TWO.
HAVE BORDERLINE CHANCE POPS ON SUN/SUN NIGHT AS MAY SEE WEAK
BOUNDARY ACROSS FORECAST AREA. ANTICIPATE THE BOUNDARY TO FLUCTUATE
N OF AREA FOR MON THRU WED...BUT NEVER FAR AND HAVE RISK OF A MCS OR
TWO THAT COULD TRAVEL ALONG IT DURING THE MON NIGHT THRU WED NIGHT
TIMEFRAME.
MON THRU THU LOOK VERY WARM WITH BOTH TUE AND WED LOOKING ESPECIALLY
VERY HOT ACROSS MOST OF SNE...GIVEN 850 MB TEMPS 20-21+C AND
THICKNESSES 582+. SEE POTENTIAL FOR MAX TEMPS NEAR 100 BOTH TUE AND
WED...ESPECIALLY CT VALLEY REGION...WITH HEAT INDICES THAT COULD
PUSH 105. IF ENOUGH W COMPONENT TO SFC WIND...THEN BOS COULD ALSO
MAKE A RUN TO NEAR 100 TUE AND WED. ONE OR TWO WILD CARDS WITH
RESPECT TO TEMPS IS IF BOUNDARY FLUCTUATES FURTHER S THAN EXPECTED
OR MCS LEAVES ENOUGH CONVECTIVE DEBRIS CLOUDINESS TO REDUCE SOLAR
INSOLATION. MORE THAN LIKELY...HOWEVER...THIS IS PROBABLY GOING TO
BE A VERY IMPRESSIVE HEAT EPISODE FOR MUCH OF THE AREA.
STRONG COLD FRONT APPROACHES THU WITH GOOD CHANCE FOR SHOWERS/TSTMS.
STRENGTH OF FRONTAL BOUNDARY MOVING INTO VERY HOT/HUMID AIR MASS
COMBINED WITH POTENTIALLY SIGNIFICANT MID LEVEL WIND FLOW SETS STAGE
FOR POSSIBLE WIDESPREAD SEVERE WEATHER EVENT THU AFTN/EVE.
MUCH COOLER AND LESS HUMID CONDITIONS EXPECTED BEHIND FRONT ON FRI.
BOTH GFS AND ECMWF OPERATIONAL RUNS SHOW SIGNIFICANT AIR MASS
CHANGE.
&&
.AVIATION...
A SEVERE TSTM WATCH REMAINS IN EFFECT THROUGH 9 PM/01Z. VFR MOST OF
THE TIME THIS EVENING BUT WITH SOME MVFR IN SHOWERS AND TSTMS THROUGH
04Z...ENDING WEST TO EAST AS A TROF/WIND SHIFT MOVES THROUGH. SOME
HEAVIER TSTMS MAY PRODUCE 15 TO 30 MINUTES OF IFR. SOUTHWEST WINDS
PRIOR TO THE WIND SHIFT.
WINDS DIMINISH LATER TONIGHT BEHIND THE TROF...WHICH SHOULD ALLOW
SOME PATCHY IFR IN FOG IN THE TRADITIONAL SPOTS SUCH AS BAF AND MHT.
FOG SHOULD BURN OFF BY 12Z. VFR THROUGH THE DAY ON SATURDAY.
&&
.MARINE...
GUSTY WINDS NEAR 25 KNOTS OVER THE NEARSHORE WATERS THIS
EVENING...THIS WILL DIE DOWN AFTER SUNSET. A SMALL CRAFT ADVISORY
HAS BEEN ADDED FOR THESE WATERS FOR THIS EVENING AND SHOULD COME
DOWN OVERNIGHT. 5 FOOT SEAS CONTINUE SE OF NANTUCKET...SO WE HAVE
CONTINUED A SMALL CRAFT ADVISORY FOR SEAS FOR THE SOUTHEAST AND
SOUTHERN OUTER WATERS. THESE CONDITIONS SHOULD DIMINISH BY SATURDAY
EVENING.
IN LONGER TERM...MAY SEE WINDS...AND SEAS ACROSS OUTER
WATERS...APPROACHING SMALL CRAFT CRITERIA TUE/WED. CONFIDENCE NOT
ALL THAT HIGH...HOWEVER...DUE TO MODEL RUN TO RUN VARIABILITY ON SFC
PRESS PATTERN.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FOR ANZ230>237-250 FOR THIS EVENING.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FOR ANZ254-255
UNTIL 6 PM SATURDAY.
&&
SHORT TERM...WTB
LONG TERM...KJC/THOMPSON
AVIATION...WTBHazardous weather outlook, Jul 28, 6:28 AM EDT, 12 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 628 AM EDT FRI JUL 28 2006 ANZ230>237-250-254-255-CTZ002>004-MAZ002>024-026-NHZ011-012-015- RIZ001>008-291028- BARNSTABLE-BLOCK ISLAND-BLOCK ISLAND SOUND-BOSTON HARBOR-BRISTOL- BUZZARDS BAY-CAPE COD BAY-CENTRAL MIDDLESEX COUNTY-CHESHIRE- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM- COASTAL WATERS FROM NANTUCKET MA TO MARTHAS VINEYARD MA TO BLOCK ISLAND RI TO MONTAUK NY SOUTHEAST TO 20NM- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM-DUKES-EASTERN ESSEX-EASTERN FRANKLIN-EASTERN HAMPDEN- EASTERN HAMPSHIRE-EASTERN HILLSBOROUGH-EASTERN KENT-EASTERN NORFOLK- EASTERN PLYMOUTH-HARTFORD-NANTUCKET-NANTUCKET SOUND-NARRAGANSETT BAY- NEWPORT-NORTHERN BRISTOL-NORTHERN WORCESTER- NORTHWEST MIDDLESEX COUNTY-NORTHWEST PROVIDENCE-RHODE ISLAND SOUND- SOUTHEAST MIDDLESEX-SOUTHEAST PROVIDENCE-SOUTHERN BRISTOL- SOUTHERN PLYMOUTH-SOUTHERN WORCESTER-SUFFOLK-TOLLAND-VINEYARD SOUND- WASHINGTON-WESTERN AND CENTRAL HILLSBOROUGH-WESTERN ESSEX- WESTERN FRANKLIN-WESTERN HAMPDEN-WESTERN HAMPSHIRE-WESTERN KENT- WESTERN NORFOLK-WESTERN PLYMOUTH-WINDHAM- 628 AM EDT FRI JUL 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS... NORTHEAST MASSACHUSETTS...SOUTHEAST MASSACHUSETTS...WESTERN MASSACHUSETTS...MASSACHUSETTS COASTAL WATERS...SOUTHERN NEW HAMPSHIRE...CENTRAL RHODE ISLAND AND NORTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL BE FAR MORE WIDESPREAD THAN THOSE THAT FINALLY DEVELOPED THURSDAY EVENING. IT IS EXPECTED THAT THERE WILL BE SEVERAL PATHS OF WET MICROBURST DAMAGE ALONG WITH DAMAGING LIGHTNING STRIKES AND BRIEF POOR DRAINAGE STREET FLOODING RAINS OF 2.5 INCHES IN AN HOUR. HAIL IS POSSIBLE IN SEVERAL STORMS. ISOLATED THUNDERSTORMS THIS MORNING WILL INTENSIFY DURING FORENOON. DAMAGING STORMS ARE POSSIBLE BETWEEN NOON AND 7 PM...FOR ALL OF THE AREA EXCEPT NOT THE SOUTH COASTS OF RHODE ISLAND AND MASSACHUSETTS PLEASE SEE THE SPECIAL WEATHER STATEMENT FOR PRELIMINARY TIMING DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A HEAT WAVE MAY BE ONGOING IF FRIDAYS /TODAYS/ TEMPERATURES TOUCH 90 AT HARTFORD...LAWRENCE...FITCHBURG...MANCHESTER OR NASHUA. NO MATTER...IT IS EXPECTED A MORE FORMAL STATEMENT OF HEAT WAVE EXPECTATIONS WILL BE ISSUED AS WE BRACE FOR POTENTIAL ADDITIONAL DAY AFTER DAY 90 DEGREE HEAT SATURDAY THROUGH WEDNESDAY AND POSSIBLY NEAR 100 DEGREE HEAT FOR 1 DAY NEXT TUESDAY OR WEDNESDAY IN THE HARTFORD AREA. HEAT INDICES WILL APPROACH 100 ON MOST DAYS FOR AN HOUR OR SO...ESPECIALLY FROM HARTFORD TO WOONSOCKET AND TAUNTON WITH THE POSSIBILITY OF DANGEROUS 105 DEGREE OR GREATER HEAT INDICES NEXT TUESDAY OR WEDNESDAY. IF THERE WERE TO BE A BREAK IN THE HEAT... SUNDAY MIGHT BE THE DAY FOR SLIGHTLY COOLER TEMPERATURES. OFFICIALS SHOULD BE ALERT TO ADVANCE PREPARATIONS FOR HEAT RELATED NEEDS AT ANY OUTDOOR EVENTS AS WELL AS FOR THE ELDERLY...CHILDREN AND THOSE WITH RESPIRATORY AILMENTS. POWER OUTAGES WOULD EXACERBATE THE SITUATION. THERE WILL BE ANOTHER CHANCE OF ISOLATED STRONG THUNDERSTORMS BOTH SUNDAY AND MONDAY AFTERNOONS. IT MAY BECOME TOO HOT TO THUNDER TUESDAY AND WEDNESDAY DESPITE AN APPROACHING COOL FRONT. EVENTUALLY THAT FRONT WILL SLIDE INTO OR JUST SOUTH OF SOUTHERN NEW ENGLAND AND SERVE AS A FOCUS FOR THUNDERSTORM GENERATING HEAVY RAINS HERE. AIR QUALITY MAY BECOME UNHEALTHY FOR AN EXTENDED PERIOD OF TIME IN PARTS OF SOUTHERN NEW ENGLAND...ESPECIALLY CONNECTICUT...PARTLY DEPENDENT ON WIND DIRECTION...WIND SPEEDS...AND INVERSIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION FOR DAMAGING WIND...LARGE HAIL OR FLOODING RAINS...WILL BE NEEDED AROUND NOON TODAY ALONG AND WEST OF INTERSTATE 95. JWD/DRAG
In the hours before
Special weather statement, Jul 28, 2:08 PM EDT, 4 hours 46 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE TAUNTON MA 208 PM EDT FRI JUL 28 2006 CTZ002>004-MAZ002>021-026-NHZ011-012-015-RIZ001>008-290000- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-CHESHIRE NH- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI- BLOCK ISLAND RI- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION... VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD... ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE... GLOUCESTER...CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON... SPRINGFIELD...MILFORD...WORCESTER...FOXBORO...NORWOOD... CAMBRIDGE...BOSTON...QUINCY...TAUNTON...BROCKTON...PLYMOUTH... FALL RIVER...NEW BEDFORD...MATTAPOISETT...AYER...JAFFREY... KEENE...MANCHESTER...NASHUA...PETERBOROUGH...WEARE...FOSTER... SMITHFIELD...PROVIDENCE...WEST GREENWICH...WARWICK...BRISTOL... NARRAGANSETT...WESTERLY...NEWPORT...BLOCK ISLAND 208 PM EDT FRI JUL 28 2006 ...SEVERE THUNDERSTORMS ARE POSSIBLE IN SOUTHERN NEW ENGLAND THIS AFTERNOON AND EARLY THIS EVENING... A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM FOR MUCH OF SOUTHERN NEW ENGLAND. THE WATCH INCLUDES MOST OF MASSACHUSETTS EXCEPT THE CAPE AND ISLANDS...NORTHERN CONNECTICUT...RHODE ISLAND AND SOUTHWEST NEW HAMPSHIRE. A COOL FRONT MOVING INTO THE HOT AND VERY HUMID AIRMASS ACROSS SOUTHERN NEW ENGLAND WILL SET THE STAGE FOR THUNDERSTORMS TO DEVELOP THROUGH THE AFTERNOON AND EARLY EVENING. DAMAGING WINDS WILL BE THE PRIMARY THREAT...BUT ANY THUNDERSTORMS MAY ALSO PRODUCE LARGE HAIL...TORRENTIAL RAINFALL WITH POOR DRAINAGE FLOODING...AND FREQUENT LIGHTNING. A LINE OF THUNDERSTORMS WAS DEVELOPING FROM SOUTHEAST NEW YORK THROUGH EASTERN PENNSYLVANIA EARLY THIS AFTERNOON. THESE THUNDERSTORMS ARE EXPECTED TO INTENSIFY AND EXPAND AS THEY MOVE INTO SOUTHERN NEW ENGLAND THIS AFTERNOON. THE MOST LIKELY TIME FOR SEVERE WEATHER IS... 3 PM TO 5 PM IN THE CONNECTICUT VALLEY... 5 PM TO 6 PM IN THE WORCESTER HILLS... 6 PM TO 8 PM IN PROVIDENCE...BOSTON AND THE MERRIMACK VALLEY. IF YOU HAVE OUTDOOR PLANS TODAY...BE ALERT FOR SIGNS OF THREATENING WEATHER. HAVE A SAFE PLACE TO GO TO IF THUNDERSTORMS APPROACH...SUCH AS A CAR OR STRONG BUILDING. OUTDOOR ACTIVITIES SHOULD BE POSTPONED UNTIL THE STORMS PASS. BOATERS ON BOSTON HARBOR...NARRAGANSETT BAY...AND THE EASTERN MASSACHUSETTS WATERS FROM THE MERRIMACK RIVER TO PLYMOUTH SHOULD ALSO BE ALERT FOR THUNDERSTORMS THIS AFTERNOON. PLAN TO HAVE ENOUGH TIME TO GET BACK TO SAFE HARBOR. STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO OR YOUR LOCAL MEDIA FOR UPDATED INFORMATION. KJC
Special weather statement, Jul 28, 4:14 PM EDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 414 PM EDT FRI JUL 28 2006 NHZ011-015-282115- CHESHIRE NH-WESTERN AND CENTRAL HILLSBOROUGH NH- 414 PM EDT FRI JUL 28 2006 AT 410 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 50 MPH 2 MILES EAST OF HANCOCK...OR ABOUT 11 MILES NORTH OF JAFFREY... MOVING NORTHEAST AT 30 MPH. THE THUNDERSTORM WILL BE NEAR...FRANCESTOWN AND GREENFIELD BY 420 PM EDT...WEARE AND NEW BOSTON BY 430 PM EDT...GOFFSTOWN BY 440 PM EDT. INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR NORTHERN CONNECTICUT AND SOUTHWESTERN MASSACHUSETTS AND RHODE ISLAND. FRANK
Local storm report, Jul 28, 5:16 PM EDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
516 PM EDT FRI JUL 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND DMG SOUTH WINDSOR 41.82N 72.62W
07/28/2006 HARTFORD CT BROADCAST MEDIA
TREES DOWN ON SULLIVAN STREET
0505 PM TSTM WND DMG VERNON 41.82N 72.48W
07/28/2006 TOLLAND CT AMATEUR RADIO
TREES DOWN ON MOUNTAIN ROAD
0512 PM TSTM WND DMG GRANBY 41.95N 72.78W
07/28/2006 HARTFORD CT AMATEUR RADIO
WIRES DOWN
0512 PM TSTM WND DMG VERNON 41.82N 72.48W
07/28/2006 TOLLAND CT AMATEUR RADIO
4 INCH DIAMETER LIMBS DOWN
&&
AEDLocal storm report, Jul 28, 5:42 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TAUNTON MA
542 PM EDT FRI JUL 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND DMG SOUTH WINDSOR 41.82N 72.62W
07/28/2006 HARTFORD CT BROADCAST MEDIA
TREES DOWN ON SULLIVAN STREET
0505 PM TSTM WND DMG VERNON 41.82N 72.48W
07/28/2006 TOLLAND CT AMATEUR RADIO
TREES DOWN ON MOUNTAIN ROAD
0512 PM TSTM WND DMG GRANBY 41.95N 72.78W
07/28/2006 HARTFORD CT AMATEUR RADIO
WIRES DOWN
0512 PM TSTM WND DMG VERNON 41.82N 72.48W
07/28/2006 TOLLAND CT AMATEUR RADIO
4 INCH DIAMETER LIMBS DOWN
0525 PM TSTM WND DMG AMHERST 42.87N 71.62W
07/28/2006 HILLSBOROUGH NH LAW ENFORCEMENT
2 LARGE TREE LIMBS DOWN
0525 PM TSTM WND DMG COLUMBIA 41.70N 72.30W
07/28/2006 TOLLAND CT AMATEUR RADIO
TREES DOWN
0535 PM TSTM WND DMG COLUMBIA 41.70N 72.30W
07/28/2006 TOLLAND CT AMATEUR RADIO
TREES DOWN ON RTE 87
&&
AEDSpecial weather statement, Jul 28, 6:38 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 638 PM EDT FRI JUL 28 2006 MAZ017>019-282330- EASTERN PLYMOUTH MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA- 638 PM EDT FRI JUL 28 2006 AT 634 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 50 MPH 4 MILES NORTHWEST OF NORTON...OR ABOUT 5 MILES NORTHEAST OF NORTH ATTLEBOROUGH...MOVING EAST AT 40 MPH. THIS THUNDERSTORM WILL ALSO AFFECT THE TAUNTON AREA. IN ADDITION TO STRONG WIND GUSTS...THIS STORM WILL PRODUCE FREQUENT AND VERY DANGEROUS CLOUD TO GROUND LIGHTNING...AS WELL AS VERY HEAVY DOWNPOURS. LOCALIZED STREET FLOODING IS POSSIBLE. THE THUNDERSTORM WILL BE NEAR...7 MILES NORTH OF RAYNHAM BY 640 PM EDT...EAST BRIDGEWATER AND WHITMAN BY 650 PM EDT...HANSON AND PEMBROKE BY 700 PM EDT...MARSHFIELD AND DUXBURY BY 710 PM EDT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR NORTHERN CONNECTICUT AND SOUTHWESTERN MASSACHUSETTS AND RHODE ISLAND. THOMPSON
Local storm report, Jul 28, 6:41 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TAUNTON MA
641 PM EDT FRI JUL 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND DMG SOUTH WINDSOR 41.82N 72.62W
07/28/2006 HARTFORD CT BROADCAST MEDIA
TREES DOWN ON SULLIVAN STREET
0505 PM TSTM WND DMG VERNON 41.82N 72.48W
07/28/2006 TOLLAND CT AMATEUR RADIO
TREES DOWN ON MOUNTAIN ROAD
0512 PM TSTM WND DMG VERNON 41.82N 72.48W
07/28/2006 TOLLAND CT AMATEUR RADIO
4 INCH DIAMETER LIMBS DOWN
0512 PM TSTM WND DMG GRANBY 41.95N 72.78W
07/28/2006 HARTFORD CT AMATEUR RADIO
WIRES DOWN
0525 PM TSTM WND DMG ATHOL 42.59N 72.23W
07/28/2006 WORCESTER MA AMATEUR RADIO
WIRES DOWN
0525 PM TSTM WND DMG COLUMBIA 41.70N 72.30W
07/28/2006 TOLLAND CT AMATEUR RADIO
TREES DOWN
0525 PM TSTM WND DMG AMHERST 42.87N 71.62W
07/28/2006 HILLSBOROUGH NH LAW ENFORCEMENT
2 LARGE TREE LIMBS DOWN
0530 PM TSTM WND DMG LEICESTER 42.25N 71.90W
07/28/2006 WORCESTER MA AMATEUR RADIO
NUMEROUS LARGE BRANCHES DOWN
0535 PM TSTM WND DMG COLUMBIA 41.70N 72.30W
07/28/2006 TOLLAND CT AMATEUR RADIO
TREES DOWN ON RTE 87
0552 PM TSTM WND DMG WILLIMANTIC 41.72N 72.22W
07/28/2006 WINDHAM CT AMATEUR RADIO
NUMEROUS 2 TO 3 INCH DIAMETER LIMBS DOWN
0600 PM TSTM WND DMG DOUGLAS 42.05N 71.73W
07/28/2006 WORCESTER MA AMATEUR RADIO
TELEPHONE POLES DOWN ON CHURCH ST
0605 PM TSTM WND DMG UXBRIDGE 42.08N 71.60W
07/28/2006 WORCESTER MA AMATEUR RADIO
WIRES DOWN
0605 PM TSTM WND DMG CONCORD 42.45N 71.35W
07/28/2006 MIDDLESEX MA AMATEUR RADIO
TREES AND WIRES DOWN NEAR RTE 62
0610 PM LIGHTNING NORTHBRIDGE 42.15N 71.65W
07/28/2006 WORCESTER MA AMATEUR RADIO
LIGHTNING STRIKE TO POLE CAUSING POWER OUTAGE
0615 PM TSTM WND DMG BLACKSTONE 42.02N 71.50W
07/28/2006 WORCESTER MA AMATEUR RADIO
16 INCH DIAMETER BRANCHES DOWN ON WIRES ON HASKEL RD
0615 PM TSTM WND DMG BEDFORD 42.48N 71.27W
07/28/2006 MIDDLESEX MA AMATEUR RADIO
2 INCH LIMBS DOWN
0620 PM HAIL FRAMINGHAM 42.31N 71.44W
07/28/2006 E0.75 INCH MIDDLESEX MA AMATEUR RADIO
&&
AEDThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 5:44 PM EDT | Severe Thunderstorm Warning | BOX | Kent, Providence | 46 min |
| Jul 28, 8:37 AM EDT | Special Marine Warning | BOX | 53 min | |
| Jul 28, 10:04 AM EDT | Special Marine Warning | BOX | 56 min | |
| Jul 28, 3:41 PM EDT | Severe Thunderstorm Warning | BOX | Hampden, Hampshire | 55 min |
| Jul 28, 5:05 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Worcester | 70 min |
| Jul 28, 5:25 PM EDT | Special Marine Warning | BOX | 95 min | |
| Jul 28, 5:52 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex | 68 min |
| Jul 28, 6:18 PM EDT | Severe Thunderstorm Warning | BOX | Essex | 71 min |
| Jul 28, 6:22 PM EDT | Special Marine Warning | BOX | 113 min | |
| Jul 28, 6:31 PM EDT | Severe Thunderstorm Warning | BOX | Norfolk | 74 min |
| Jul 28, 6:46 PM EDT | Severe Thunderstorm Warning | BOX | Suffolk | 40 min |
Nearby
Severe Thunderstorm Warnings in Rhode Island, 2006Severe Thunderstorm Warnings in Massachusetts, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.